Alert archive / Nevada / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 4, NWS Las Vegas, NV

June 13, 2015Clark County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 13, 2015, 9:45 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2015, 9:45 PM PDT (04:45 UTC)
Expired
Jun 13, 2015, 10:30 PM PDT
In force
45 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

Counties Mohave County, AZ, Clark County, NV

The radar

The Las Vegas radar (KESX), 52 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 4.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2015-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2015-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
4253 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WUUS55 KVEF 140445
SVRVEF
AZC015-NVC003-140530-
/O.NEW.KVEF.SV.W.0004.150614T0445Z-150614T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 PM PDT SAT JUN 13 2015

THE NATIONAL WEATHER SERVICE IN LAS VEGAS  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
  EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 1030 PM PDT/1030 PM MST/

* AT 944 PM PDT /944 PM MST/...DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF LAS VEGAS BAY
  CAMPGROUND...OR 8 MILES NORTH OF LAS VEGAS BAY...AND MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAS VEGAS BAY...LAKE LAS VEGAS...BOULDER BEACH CAMPGROUND...
  CALLVILLE BAY...CALLVILLE BAY CAMPGROUND...BOULDER BEACH...HOOVER
  DAM AND LAS VEGAS BAY CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.

&&

LAT...LON 3610 11498 3641 11475 3624 11437 3593 11461
TIME...MOT...LOC 0444Z 298DEG 15KT 3623 11482 

$$

BERC
2 follow-up statements
878 
WWUS55 KVEF 140506
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1006 PM PDT SAT JUN 13 2015

AZC015-NVC003-140530-
/O.CON.KVEF.SV.W.0004.000000T0000Z-150614T0530Z/
MOHAVE AZ-CLARK NV-
1006 PM PDT SAT JUN 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM
PDT/1030 PM MST/ FOR WEST CENTRAL MOHAVE AND EAST CENTRAL CLARK
COUNTIES...

AT 1005 PM PDT /1005 PM MST/...DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CALLVILLE BAY CAMPGROUND...OR 9 MILES
NORTHEAST OF LAS VEGAS BAY...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
LAS VEGAS BAY...LAKE LAS VEGAS...BOULDER BEACH CAMPGROUND...CALLVILLE
BAY...CALLVILLE BAY CAMPGROUND...BOULDER BEACH...HOOVER DAM AND LAS
VEGAS BAY CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3610 11498 3641 11475 3624 11437 3593 11461
TIME...MOT...LOC 0505Z 298DEG 15KT 3619 11472 

$$

BERC
754 
WWUS55 KVEF 140528
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1028 PM PDT SAT JUN 13 2015

AZC015-NVC003-140537-
/O.EXP.KVEF.SV.W.0004.000000T0000Z-150614T0530Z/
MOHAVE AZ-CLARK NV-
1028 PM PDT SAT JUN 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE AND EAST
CENTRAL CLARK COUNTIES WILL EXPIRE AT 1030 PM PDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED TO 
BELOW SEVERE LEVELS THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3610 11498 3641 11475 3624 11437 3593 11461
TIME...MOT...LOC 0526Z 298DEG 15KT 3619 11472 

$$

BERC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:00 PM PDT, 45 minutes earlier.

Area forecast discussion, Jun 13, 9:00 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 PM PDT SAT JUN 13 2015

.SYNOPSIS...THERE REMAINS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
HIGHER TERRAIN OF SOUTHEAST NEVADA AND NORTHWEST ARIZONA SUNDAY. A
DRY...WESTERLY FLOW FROM MONDAY ONWARD WILL BRING HOT CONDITIONS TO
THE AREA WITH DAYTIME TEMPERATURES SEVERAL DEGREES ABOVE NORMAL.
&&

.UPDATE...THREW OUT A QUICK UPDATE TO BETTER REFLECT CURRENT STORM
COVERAGE. SOME BETTER ORGANIZED ACTIVITY IS CURRENTLY ONGOING IN
SOUTHWEST LINCOLN COUNTY AND MAY BRUSH EXTREME NORTHEAST CLARK
COUNTY THIS EVENING. INFRARED CLOUD TOPS EXCEED -40C WITH THIS
ACTIVITY AND CONSIDERABLE LIGHTNING ACTIVITY HAS BEEN NOTED.
ADDITIONAL ACTIVITY IS DRIFTING TOWARDS THE LAS VEGAS VALLEY AND MAY
RESULT IN A FEW BRIEF DOWNPOURS AND GUSTY WINDS ESPECIALLY IN THE
NORTH AND WEST SIDES OF THE METRO AREA BUT SOME LIGHT SHOWERS WILL
BE POSSIBLE ALMOST ANYWHERE IN THE VALLEY THROUGH 11PM AS THE
OUTFLOW MOVES THROUGH.

-OUTLER-

.SHORT TERM...THROUGH MONDAY NIGHT.

CONVECTION FIRED EARLY IN THE DAY OVER THE HIGHER TERRAIN OF CLARK
COUNTY BUT SEEMS TO HAVE USED UP ITS AVAILABLE INSTABILITY AS
CONVECTION NEAR THE SPRING MTNS AND SHEEP RANGE HAS WEAKENED GREATLY
OR DISSIPATED ALTOGETHER.

FOR THE REST OF THE AFTERNOON/EARLY EVENING GREATEST INSTABILITY
WILL BE OVER SOUTHERN MOHAVE COUNTY AND EASTERN SAN BERNARDINO
COUNTY, WITHIN THE MOJAVE NATIONAL PRESERVE. SEVERAL OUTFLOW
BOUNDARIES MERGING OVER THE LAKE MEAD NATIONAL RECREATION BUT SO FAR
NEW DEVELOPMENT HAVING A TOUGH TIME PERSISTING. OUTFLOW WINDS FROM
THE EAST COULD AFFECT THE LAS VEGAS VALLEY LATER THIS EVENING. IF
THERE IS A SHIFT SPEEDS DO NOT LOOK THAT IMPRESSIVE, PROBABLY 15 MPH
OR LESS.

ADDITIONAL DRYING AND STABILIZATION OF THE AIR MASS WILL OCCUR
SUNDAY INTO MONDAY. HOWEVER, STILL CAN NOT RULE OUT A FEW
SHOWERS/THUNDERSTORMS OVER THE HIGHER TERRAIN OF SOUTHEAST NEVADA
AND NORTHWEST ARIZONA SUNDAY. MONDAY WILL BE DRY.

AS RIDGE BUILDS IN FROM THE WEST TEMPERATURES WILL BE ON THE RISE
LEADING TO OUR FIRST STRETCH OF CONSECUTIVE 105 DEGREES OR HOTTER
ACROSS THE MOJAVE DESERT.

.LONG TERM...TUESDAY THROUGH FRIDAY.

CONFIDENCE REMAINS HIGH IN THE FIRST PROLONGED PERIOD OF TRIPLE
DIGIT HEAT IN DESERT LOCALES NEXT WEEK AS WESTERLY TO SOUTHWESTERLY
UPPER LEVEL FLOW IS EXPECTED TO DOMINATE THE REGION THROUGH AT LEAST
NEXT WEEKEND. THIS PATTERN WILL AID IN MIXING...BUMPING AFTERNOON
HIGHS UP A FEW DEGREES EACH AFTERNOON...YIELDING THE HOTTEST DAYS OF
2015 SO FAR BY MID-WEEK. AFTERNOON HIGHS WILL RUN ROUGHLY 6-9
DEGREES ABOVE NORMAL FOR MID-JUNE...RANGING FROM 102-109 ACROSS MOST
DESERT LOCATIONS...WITH LOWER DESERT LOCATIONS SUCH AS DEATH
VALLEY...AND THE COLORADO RIVER VALLEY EASILY EXCEEDING 110 AND
PERHAPS 115 AT TIMES THROUGH LATE WEEK. AT THIS TIME...IT APPEARS
THAT MOST RECORDS WILL REMAIN SAFE NEXT WEEK.

THOUGH IT CONTINUES TO LOOK LIKE WE WILL REMAIN JUST BELOW THE
EXCESSIVE HEAT CRITERIA THRESHOLD OF 110 IN LAS VEGAS NEXT
WEEK...INDIVIDUALS AND ORGANIZATIONS HERE AND IN OTHER DESERT
LOCATIONS ARE ENCOURAGED TO PLAN AHEAD BY CHECKING AIR
CONDITIONERS...VEHICLE MAINTENANCE...ETC...AS WELL AS EXERCISING
HEAT SAFETY DURING THIS PROLONGED PERIOD. REMEMBER...HEAT IS THE
LEADING WEATHER RELATED KILLER IN OUR CWA.

&&

.AVIATION...FOR MCCARRAN...OUTFLOW BOUNDARIES TO THE SOUTH AND EAST
OF THE LAS VEGAS VALLEY MAY CONTRIBUTE TO VARYING WIND DIRECTIONS
LATE THIS AFTERNOON AND EVENING. IF THE BOUNDARIES ARE ABLE TO MAKE
INTO THE VALLEY THE DIRECTION WILL FAVOR A SOUTH TO EAST DIRECTION.
SPEEDS WOULD LIKELY REMAIN LESS THAN 10 KTS AS THE BOUNDARIES
WEAKEN. OTHERWISE, EXPECT TYPICAL SOUTHERLY DRAINAGE OVERNIGHT.
PARTLY CLOUDY SKIES WILL BECOME MOSTLY CLEAR OVERNIGHT. WINDS MAY
BRIEFLY GO EASTERLY SUNDAY BEFORE TRANSITIONING SOUTHERLY IN THE
EARLY AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED THUNDERSTORMS GENERALLY IN SOUTHERN MOHAVE AND
SAN BERNARDINO COUNTIES THIS EVENING. THUNDERSTORMS WILL BE CONFINED
MORE TO SOUTHEAST NEVADA AND NORTHWEST ARIZONA SUNDAY. FAIR WEATHER
EXPECTED ELSEWHERE. CONVECTIVE TURBULENCE AND GUSTY SURFACE WINDS
LIKELY NEAR STORM ACTIVITY. GENERALLY LIGHT SOUTH OR SOUTHWESTERLY
WINDS ARE EXPECTED ACROSS THE REGION TODAY IN THE 6-12KT RANGE.
SOUTHWEST WIND SURFACE WINDS INCREASE SUNDAY AFTERNOON WITH GUSTS 20-
30 KTS POSSIBLE.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

SHORT TERM/AVIATION...PIERCE
LONG TERM...PULLIN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:31 PM PDTSevere Thunderstorm WarningVEFClark29 min
Jun 14, 3:25 PM PDTAreal Flood AdvisoryVEFClark2 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2015Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.